Jump to content
Acne.org
  • entry
    1
  • comments
    2
  • views
    860

About this blog

Kill ALLLL the zits!

Entries in this blog

 

Day 1! (Of Something)

So, it's after 4am and I'm sitting here with globs of green tea all over my face and praying that tomorrow I'll wake up and my face won't make me want to cry. Really uplifting, right? I'm sure at least someone has been in the same place. I guess some sort of back story is necessary here? But first, you might as well listen to a nice song while you read my epic (aka not all that thrilling) tale of my zit face: I always had pretty decent skin or breakouts that responded pretty well to Proactive, so I didn't really have much to worry about, other than having pretty sensitive skin that got red really easily. I started taking Ortho Tri Cyclen Lo when I was 17 and had almost an immediate reaction and broke out like crazy! I would have 2 weeks of terrible skin and 2 weeks where I didn't break out at all, but it took that long for the stupid pimples from the bad weeks to completely heal, so I never really had clear skin. I gave it over a year before I caved and finally went to the dermatologist. I wasn't a huge fan of OTC Lo because it made me nauseous and moody with all of the switching hormones, but I decided things might be better on the regular OTC and my derm thought a higher dose might end the acne. Major mistake--my side effects were just worse and broke out even more! He put me on antibiotics, which I took religiously for 3 months. My skin was PERFECT! I wasn't breaking out, my skin was never oily, and I felt fine waking up 5 minutes before I had to leave for campus and leaving with basically no makeup. It was FANTASTIC. I started weaning myself off the antibiotics and kept having pretty nice skin without it. All of a sudden, I started getting really sick and no one could figure out what the problem was. I would get extremely nauseous and dizzy and started having horrible stomach pains. I could barely leave the house because it would come on so suddenly and I'd get so weak that all I could do was lay in bed in the dark, since even light and sounds made the nausea worse. It took 6 months and a ton of tests to figure out that the antibiotics had given me gastritis and esophagitis--basically my stomach and esophagus were extremely inflamed because the antibiotics had killed off all the good bacteria. Fast forward a year and a half after I stopped the antibiotics and I'm just starting to feel almost normal. I had to stop the Ortho Tri Cyclen last December to let my stomach heal and just started a lower dose pill, Loestrin 24 fe about 2 months ago, which is fantastic because I actually have no stomach issues on it and none of the typical birth control mood swings. The only drawback is the acne. I broke out almost immediately in cystic acne and it hasn't calmed down yet. I almost constantly have a pimple "beard" that goes all around my face. I have splotchy red acne marks everywhere and I feel like an alien, like what is this shit on my face all of a sudden?! I don't want people to see me and I'd never dream of even checking the mail without makeup on. I won't even go downstairs to get food if my roommate is home because I'm so embarrassed! I just started taking a supplement called Protandim that's supposed to be a special blend of herbs that eliminates free radicals in your body and makes you feel all brand new. A week in and I pretty much feel the same, but my mom is making me test it before I try Spiro, which I just got a prescription for--25mg 2x a day. Honestly, I just want it to be over. I'm tired of avoiding activities that could cause sweating or the possibility of my makeup coming off or of me breaking out more. I still have some of my old antibiotics and I've been so desperate to have my old skin back that I almost grabbed them in a moment of weakness, knowing full well that I'd be bedridden, but "at least I'd have nice skin again!!!" I know it sounds nutty to risk it, but I really can't stand feeling like this. I don't have the highest self-esteem and this skin has turned me into a complete and utter hermit. I'm just so mad that it feels like my body has turned against me and is causing me to look and feel disgusting! I'm really hoping the Protandim does something soon and that if it doesn't, the Spiro will be able to fix it and won't make me sick again. I'm just soooo ready for this to be over. I guess it's also time for a motivational quote haha

Last Reply:
07/31/2012

×